Skip to main content

Classical Orthogonal Polynomials of a Discrete and a q-Discrete Variable

  • Conference paper
  • First Online:
Orthogonal Polynomials (AIMSVSW 2018)

Included in the following conference series:

  • 999 Accesses

Abstract

The classical orthogonal polynomials of discrete and q-discrete orthogonal polynomials are introduced from their difference and q-difference equations. Some structure formulas are proved for the Charlier and the Al-Salam Carlitz polynomials from their generating functions.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 89.00
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 119.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info
Hardcover Book
USD 169.99
Price excludes VAT (USA)
  • Durable hardcover edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others

References

  1. S. Abramov, P. Paule, M. Petkovšek, q-Hypergeometric solutions of q-difference equations. Discrete Math. 180, 3–22 (1998)

    Article  MathSciNet  Google Scholar 

  2. W.A. Al-Salam, q-Appell polynomials. Ann. Mat. Pura Appl. 77, 31–45 (1967)

    Google Scholar 

  3. G.E. Andrews, R. Askey, R. Roy, Special functions, in Encyclopedia of Mathematics and its Applications, vol. 71 (Cambridge University Press, Cambridge, 2000)

    Google Scholar 

  4. H. Böing, W. Koepf, Algorithms for q-hypergeometric summation in computer algebra. J. Symb. Comput. 11, 1–23 (1999)

    MathSciNet  MATH  Google Scholar 

  5. T. Cluzeau, M. van Hoeij, Computing hypergeometric solutions of linear recurrence equations. Appl. Algebra Eng. Commun. Comput. 17, 83–115 (2005)

    Article  MathSciNet  Google Scholar 

  6. J.L. Fields, J. Wimp, Expansions of the hypergeometric functions in hypergeometric functions. Math. Comp. 15, 390–395 (1961)

    Article  MathSciNet  Google Scholar 

  7. M. Foupouagnigni, W. Koepf, D.D. Tcheutia, P. Njionou Sadjang, Representations of q-orthogonal polynomials. J. Symb. Comput. 47, 347–1371 (2012)

    Article  MathSciNet  Google Scholar 

  8. P. Horn, Faktorisierung in Schief-Polynomringen, Ph.D. Thesis, Universität Kassel (2008). Available at: http://www.urn.fi/urn:nbn:de:hebis:34-2009030226513

  9. P. Horn, W. Koepf, T. Sprenger, m-Fold hypergeometric solutions of linear recurrence equations revisited. Math. Comput. Sci. 6, 61–77 (2012)

    Article  MathSciNet  Google Scholar 

  10. V. Kac, P. Cheung, Quantum Calculus (Springer, Berlin, 2001)

    MATH  Google Scholar 

  11. T. Kim, q-Extension of the Euler Formula and Trigometric functions. Russ. J. Math. Phys. 13, 275–278 (2007)

    Article  MathSciNet  Google Scholar 

  12. R. Koekoek, P.A. Lesky, R.F. Swarttouw, Hypergeometric Orthogonal Polynomials and Theirq-Analogues (Springer, Berlin, 2010)

    Book  Google Scholar 

  13. W. Koepf, Hypergeometric Summation (Vieweg, Braunschweig, 1998)

    Book  Google Scholar 

  14. P. Njionou Sadjang, Moments of classical orthogonal polynomials, Ph.D. Thesis, Universität Kassel (2013). Available at http://nbn-resolving.de/urn:nbn:de:hebis:34-2013102244291

  15. P. Njionou Sadjang, W. Koepf, M. Fouppuagnigni, On moments of classical orthogonal polynomials. J. Math. Anal. Appl. 424, 122–151 (2015)

    Article  MathSciNet  Google Scholar 

  16. M. Petkovšek, Hypergeometric solutions of linear recurrences with polynomial coefficients. J. Symb. Comput. 14, 243–264 (1992)

    Article  MathSciNet  Google Scholar 

  17. E.D. Rainville, Special Functions (The Macmillan Company, New York, 1960)

    MATH  Google Scholar 

  18. M. Schork, q-Dedekind type sums related to q-zeta function and basic L-series. J. Math. Anal. Appl. 318, 333–351 (2006)

    Google Scholar 

  19. T. Sprenger, Algorithmen für q-holonome Funktionen und q-hypergeometrische Reihen, Ph.D. Thesis. Universität Kassel (2009). Available at http://urn:nbn:de:hebis:34-2009072129130

    Google Scholar 

  20. A. Verma, Certain expansions of the basic hypergeometric functions. Math. Comp. 20, 151–157 (1966)

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Patrick Njionou Sadjang .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2020 Springer Nature Switzerland AG

About this paper

Check for updates. Verify currency and authenticity via CrossMark

Cite this paper

Sadjang, P.N. (2020). Classical Orthogonal Polynomials of a Discrete and a q-Discrete Variable. In: Foupouagnigni, M., Koepf, W. (eds) Orthogonal Polynomials. AIMSVSW 2018. Tutorials, Schools, and Workshops in the Mathematical Sciences . Birkhäuser, Cham. https://doi.org/10.1007/978-3-030-36744-2_6

Download citation

Publish with us

Policies and ethics